MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNS II BICONVEX PAT 23MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. GNS II BICONVEX PAT 23MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 71420566
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during a tka when setting the patella component, the ring of one (1) 23mm genesis ii biconvex patella was detached without touching.The ring was removed from the patient.The procedure was resumed, after a non-significant delay, with a s+n back-up device.Patient was not injured as a consequence of this problem.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Additional Manufacturer Narrative
The associated device was returned and evaluated.A visual inspection of the returned device reveals the ring detached from the patella.Based on the information provided, the unsatisfactory experience could be confirmed.A dimensional evaluation performed on the device revealed that the patella has damage that would not allow for accurate measurement on most features.The ring measured within specifications.The dimensional evaluation revealed that the device has damage that appears to be from attempted use and has the potential to cause an event during attempted mating as described in the complaint.The damage/deformation of several features would not allow for accurate measurement.One measurable critical feature that could be measured was within specification.This device is subjected to multiple visual and dimensional inspection during processing, and this type of damage has a high likelihood of detection during these inspections.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include size selected, procedural/user error and/or insertion technique.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GNS II BICONVEX PAT 23MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18307472
Report Number1020279-2023-02480
Device Sequence Number20541153
Product Code JWH
UDI-Device Identifier03596010208255
UDI-Public03596010208255
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71420566
Device Lot Number23EM10017
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2023
Supplement Date Received by Manufacturer01/12/2024
Initial Report FDA Received Date12/11/2023
Supplement Report FDA Received Date01/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown